Alert archive / Oregon / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Boise, ID

July 18, 2016

NWS Boise, ID issued this red flag warning at Jul 18, 2016, 7:23 AM PDT. It took effect at Jul 18, 2016, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2016, 7:23 AM PDT (14:23 UTC)
In effect from
Jul 18, 2016, 11:00 AM PDT
Expired
Jul 18, 2016, 8:00 PM PDT
In force
9 hr
Issued by
NWS Boise, ID

The text

As transmitted.

030 
WWUS85 KBOI 181423
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
823 AM MDT MON JUL 18 2016


ORZ636-637-190300-
/O.NEW.KBOI.FW.W.0001.160718T1800Z-160719T0300Z/
BURNS BLM-VALE BLM-
823 AM MDT MON JUL 18 2016 /723 AM PDT MON JUL 18 2016/


.VERY DRY SOUTHWESTERLY FLOW /ON THE EASTERN FLANK OF A STRONG
UPPER LEVEL LOW/ WILL BRING GUSTY WINDS AND LOW RELATIVE HUMIDITY
TO SOUTHEAST OREGON THIS AFTERNOON.

...RED FLAG WARNING IS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY
TO 9 PM MDT /8 PM PDT/ THIS EVENING FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE
WEATHER ZONES 636 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO
9 PM MDT /8 PM PDT/ THIS EVENING. 

* WINDS...SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...LESS THAN 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


W
2 follow-up statements
172 
WWUS85 KBOI 181453 CCA
RFWBOI

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BOISE ID
853 AM MDT MON JUL 18 2016


ORZ636-637-190300-
/O.COR.KBOI.FW.W.0001.160718T1800Z-160719T0300Z/
BURNS BLM-VALE BLM-
853 AM MDT MON JUL 18 2016 /753 AM PDT MON JUL 18 2016/


.VERY DRY SOUTHWESTERLY FLOW /ON THE EASTERN FLANK OF A STRONG
UPPER LEVEL LOW/ WILL BRING GUSTY WINDS AND LOW RELATIVE HUMIDITY
TO SOUTHEAST OREGON THIS AFTERNOON.

...RED FLAG WARNING IS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY
TO 9 PM MDT /8 PM PDT/ THIS EVENING FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE
WEATHER ZONES 636 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO
9 PM MDT /8 PM PDT/ THIS EVENING. 

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...LESS THAN 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


W
401 
WWUS85 KBOI 190233
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
833 PM MDT MON JUL 18 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR BURNS BLM
AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637...

ORZ636-637-190345-
/O.EXP.KBOI.FW.W.0001.000000T0000Z-160719T0300Z/
BURNS BLM-VALE BLM-
833 PM MDT MON JUL 18 2016 /733 PM PDT MON JUL 18 2016/

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR BURNS BLM
AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637...

WINDS WILL CONTINUE TO SUBSIDE BELOW CRITICAL LEVELS THIS
EVENING. RELATIVE HUMIDITIES WILL REMAIN LOW BUT SLOWLY INCREASE
OVERNIGHT. 

$$

W

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 18, 2:12 AM PDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jul 18, 2:12 AM PDT, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service Boise ID
312 AM MDT MON JUL 18 2016

.SHORT TERM...Today through Tuesday...Southwest flow aloft will
continue over the area through the period as an upper low resides
near the Pacific Northwest coast. All of Southwest Idaho and most
of Southeast Oregon will be within the dry and stable flow, except
in far northern Harney County (north of Burns) and Baker County.
Those areas will be close enough to the upper low as several
short waves rotate around the periphery of the low, resulting in
isolated mainly afternoon and evening showers and thunderstorms.
Temperatures both days will be within a few degrees of normal.
Breezy southwest winds will develop each afternoon in Southeast
Oregon and the higher terrain of Southwest Idaho and diminish each
evening, otherwise winds will be light.

.LONG TERM...Tuesday night through Sunday...Dry and warm weather
will continue with only a slight chance of afternoon and evening
thunderstorms in Baker County and in the West Central Mountains of
Idaho. Temperatures are expected to be near seasonal normals
through Friday...warming to several degrees hotter that normal by
the weekend. The upper level pattern will feature an upper level
trough off of the west coast and a very large ridge over the
central portion of the U.S. This will leave dry southwesterly flow
aloft over eastern Oregon and southwestern Idaho. A weak upper
level shortwave may ripple eastward along the Canadian boarder on
Thursday or Friday which would keep the ridge over the central U.S
from expanding westward until the weekend. We accounted for this
possibility in the forecast by showing a slight increase in the
chance of thunderstorms on Thursday afternoon and holding back the
warming trend until Saturday and Sunday.

&&

.AVIATION...VFR with scattered high clouds. Isolated afternoon
and evening thunderstorms mainly north and west of KBNO and KBKE.
Surface winds variable at 5 to 15 kts. Winds aloft through 10k ft
MSL southwest 15-20 kts.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...BW
LONG TERM....JB
AVIATION.....JB

Nearby

Red Flag Warnings in Oregon, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.